Texas, 2024Flash Flooding and Flood in Texas, June 2 to 19, 2024
June 2 to 19, 2024 · NWS SHV · 25 events in 13 counties and zones
A line of strong to severe thunderstorms with a well-established cold pool advanced into the Ark-La-Tex from Southern Oklahoma and North Central Texas during the late afternoon and evening on June 2nd. Significant destabilization occurred ahead of this linear mesoscale convective system (MCS) with MLCAPE values of 3000 to 3500 J/kg and surface dew points in the mid 70s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms with a well-established cold pool advanced into the Ark-La-Tex from Southern Oklahoma and North Central Texas during the late afternoon and evening on June 2nd. Significant destabilization occurred ahead of this linear mesoscale convective system (MCS) with MLCAPE values of 3000 to 3500 J/kg and surface dew points in the mid 70s. Effective shear was quite robust with 0-6 km values near 60 knots and strong speed shear in the mid-levels. The well-established cold pool and downstream instability was sufficient to support a widespread damaging wind threat through late afternoon and into the evening hours. As a result, numerous damaging wind reports were recorded across East and Northeast Texas along with more isolated reports of large hail and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 2, 5:11 PM CST, 27 minutes earlier.
Area forecast discussion, Jun 2, 5:11 PM CST, 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
611 PM CDT Sun Jun 2 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday Morning)
Issued at 248 PM CDT Sun Jun 2 2024
Focusing on Tonight through Monday morning...
Dense overcast from early this morning has started to scatter out
and a cumulus field has been left in it's place across the region.
Though local temperatures struggled to climb this morning, the
introduction of diurnal heating from extra sun exposure has allowed
for temperatures to climb into the mid to upper 80's across areas of
the Ark-La-Tex. Similarly, a tight moisture gradient south of the FA
this morning has quickly advanced northward, supporting Td values
in the low to mid 70's.
To the west, a complex of thunderstorms across north Texas and SW
Oklahoma has formed into a broad MCS that is advancing east-
southeast, approaching in and around the DFW metro over the next
few hours. Given mesoscale parameters depicting rapidly increasing
instability locally, and the stubborn NW flow regime across the
southern US, this will need to be closely monitored for downstream
impacts. Given the lack of model handling, mesoanalysis will be
crucial to determine the potency, and impact that this complex has
on local convective coverage this evening.
Overnight, and again depending on any impacts from what occurs from
the convection out west, conditions should trend quiet to start, but
once again hi-res CAMs and HREF solution depict possible MCS
development from convection firing along a dry line along the TX/NM
border, working east, and entering the Four State sometime close to
sunrise, if not an hour or so earlier. While convection is expected
out west, uncertainty surrounds the additional extracurricular MCS
formation that CAMs have proposed. Therefore, have worked lower end
PoPs for the time being to cover the possible development through
the morning. Evening guidance and real-time analysis of convective
initiation in that region should help assist overnight thinking.
On the temperature front, once again expect lows in the upper 60's
and low 70's across the region. Close T/Td relation following
passing storms and saturated soils will support patchy fog through
the mid to late morning. As a result, have added this to the
forecast through sunrise, though it could exist a few hours after.
This will again depend on the possible secondary convective
development by the morning which again remains uncertain. Highs
tomorrow will again approach 90 deg F for many as the pattern
remains in place to start the new week.
RK
&&
.LONG TERM...
(Monday afternoon through next Saturday)
Issued at 248 PM CDT Sun Jun 2 2024
Monday afternoon through the end of the period...
Another severe risk will cover the Ark-La-Tex Monday afternoon as a
Slight Risk has been drawn up across almost all of the SHV
responsible counties and parishes. Quick atmospheric recovery,
along with a persistent NW flow regime, will once again support
the initiation of thunderstorms northwest of the FA, that may
evolve into another bowing MCS, developing a strong cold pool, and
ultimately work into the Four State Region through the mid to
late afternoon and evening of Monday. Model agreement in the short
run is something to take away here as guidance has struggled with
convective initiation and evolution of recent bowing MCS events
over the last week. That being said, main concern here will be the
threat of damaging wind, hail and the chance for a tornado or
two.
Looking beyond Monday, the pattern continues to suggest that NW flow
will hang around through about mid-week as upper ridging builds to
the west across the Four Corners. The subtle influence of the ridge
however may be enough to support a daily increase in MaxT's as
highs approach the middle 90's by the end of the period before a
progged frontal passage stops temps from climbing any higher.
Still some uncertainty in the long range on just how much of an
impact the front will bring, but for now it remains something to
look forward to. At the same time, given the NW flow pattern, can
not rule out additional long track bowing segments through the
week. This pattern is one of uncertainty, and something to take
day to day.
RK
&&
.AVIATION...
(00Z TAFS)
Issued at 611 PM CDT Sun Jun 2 2024
MVFR conditions will continue this evening, although an
approaching MCS over SE OK/N TX will spread SE into the region
this evening, likely affecting much of the region even through a
portion of the overnight hours. Have better timed VCTS with tempo
thunder mention for the affected terminals this evening based on
current extrapolation of the convection, while also adding VCTS in
for ELD by 04Z. This convection may affect MLUby/after 06Z, but
low confidence precludes mention attm, and will address with
amendments or possible the 06Z TAF issuance. This convection
should also leave behind a cold pool bndry over Deep E and SE TX
into WCntrl LA overnight, which will be the primary focus for
isolated to scattered convection once heating increases during the
day Monday. The cold pool associated with the evening/overnight
convection should delay the formation of IFR/low MVFR cigs through
much of the overnight hours, and not occurring until 12Z or later
Monday. Have delayed cig mention until this time for all but
TXK/ELD, where additional scattered convection may develop over SE
OK/portions of SW AR through mid to late morning. Any low cigs
should gradually lift by mid to late morning, with VFR cigs
returning areawide by midday, persisting through the afternoon.
Did add VCTS for the E TX terminals by 20Z, as scattered
convection should again develop by mid-afternoon across Lower E
TX/NCntrl LA. SE winds 4-7kts, except VRB and gusty in/near the
convection, will become S 6-12kts after 15Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 90 76 91 / 30 30 10 20
MLU 71 89 73 90 / 10 20 10 20
DEQ 69 84 70 87 / 70 40 20 10
TXK 72 88 72 90 / 70 40 20 10
ELD 70 87 71 89 / 20 40 10 10
TYR 73 88 74 92 / 60 30 20 10
GGG 73 88 74 90 / 50 30 10 10
LFK 72 90 74 91 / 20 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...53
LONG TERM....53
AVIATION...15
Hazardous weather outlook, Jun 2, 2:28 PM CST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
328 PM CDT Sun Jun 2 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-032030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
328 PM CDT Sun Jun 2 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
A complex of thunderstorms is ongoing across southern Oklahoma and
north Texas, en route to the Ark-La-Tex. This may work into the
region through the afternoon and evening if it maintains strength.
Overnight, we may see another complex of thunderstorms arriving in
southeast Oklahoma and southern Arkansas by daybreak. Any of these
thunderstorms may be strong, but severe storms should be limited to
isolated coverage, both today and overnight with lightning, gusty
winds and brief heavy downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Isolated to scattered showers and thunderstorms will persist to some
extend during the work week. However, the coverage and intensity of
thunderstorms should see a decrease each day through Thursday. Then,
we can expect another weak cold front to arrive on Friday with more
widespread thunderstorms ending overnight. Then look for a nice
weekend for a late spring change of pace.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 2, 5:02 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
602 PM CDT Sun Jun 2 2024
OKZ077-TXZ096-109-022345-
McCurtain OK-Red River TX-Titus TX-
602 PM CDT Sun Jun 2 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN MCCURTAIN...NORTHWESTERN
TITUS AND RED RIVER COUNTIES THROUGH 645 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Snow to near Arthur City to 9 miles
southeast of Roxton. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Boxelder, Idabel, Bogata, Wilkerson, Bagwell,
Manchester, Wright City, Valliant, Detroit, Deport, Talco, Millerton,
Annona, Garvin, Rufe, Battiest, Pickens, Woodland, and Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma...and northeastern Texas.
&&
LAT...LON 3450 9486 3396 9476 3334 9487 3336 9513
3339 9513 3338 9531 3388 9531 3387 9530
3391 9528 3389 9526 3396 9523 3394 9516
3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 2301Z 268DEG 40KT 3441 9547 3394 9545 3349 9558
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53Special weather statement, Jun 2, 5:34 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
634 PM CDT Sun Jun 2 2024
TXZ166-167-030015-
Sabine TX-San Augustine TX-
634 PM CDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAN AUGUSTINE AND
SOUTHWESTERN SABINE COUNTIES THROUGH 715 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pineland, or 14 miles northeast of Ebenezer, moving northeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pineland, Bronson, McElroy, and Yellowpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
eastern Texas.
&&
LAT...LON 3123 9411 3142 9405 3126 9377 3115 9396
3114 9400
TIME...MOT...LOC 2333Z 228DEG 8KT 3120 9401
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
15Event by event
15 thunderstorm wind, 5 flash flood, 4 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Red River
- When
- June 2, 5:38 PM CST
- Where
- Red River County, 2.15 mi SSE of Silver City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.820, -95.040
Multiple trees downed across Highway 37 between FM Road 2118 and FM Road 195.
Thunderstorm Wind, Red River
- When
- June 2, 5:40 PM CST
- Where
- Red River County, 0.9 mi SW of Clarksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.610, -95.060
Power lines downed across West Jackson Street in Clarksville.
Thunderstorm Wind, Franklin
- When
- June 2, 5:57 PM CST
- Where
- Franklin County, 2.31 mi E of Mt Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.180, -95.190
Several trees downed just east of Mount Vernon.
Thunderstorm Wind, Wood
- When
- June 2, 6:05 PM CST
- Where
- Wood County, 1.35 mi WNW of Alba
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -95.640
Trees and power lines downed in the Alba community.
Thunderstorm Wind, Wood
- When
- June 2, 6:15 PM CST
- Where
- Wood County, 1.16 mi W of Quitman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -95.450
Trees and power lines downed in Quitman.
Thunderstorm Wind, Bowie
- When
- June 2, 6:22 PM CST
- Where
- Bowie County, 0.58 mi E of Malta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.480, -94.510
Several trees and power lines downed in the Malta community.
Hail, Wood
- When
- June 2, 6:30 PM CST
- Where
- Wood County, 0.58 mi W of Mineola
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.670, -95.490
Quarter size hail reported in Mineola.
Thunderstorm Wind, Nacogdoches
- When
- June 2, 6:45 PM CST
- Where
- Nacogdoches County, 0.91 mi NE of Chireno
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.510, -94.340
Several trees and power lines downed in Chireno.
Hail, Nacogdoches
- When
- June 2, 6:45 PM CST
- Where
- Nacogdoches County, 0.08 mi ESE of Chireno
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.500, -94.349
Quarter size hail reported in Chireno via social media.
Hail, Smith
- When
- June 2, 6:47 PM CST
- Where
- Smith County, 0.9 mi NW of Lindale
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.530, -95.410
Nickel size hail reported in Lindale.
Thunderstorm Wind, Upshur
- When
- June 2, 6:47 PM CST
- Where
- Upshur County, 0.9 mi SW of Gilmer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.720, -94.940
Trees and power lines downed in Gilmer.
Thunderstorm Wind, San Augustine
- When
- June 2, 6:55 PM CST
- Where
- San Augustine County, 12.71 mi NW of Denning
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.640, -94.390
Trees and power lines downed near the Martinsville community.
Hail, Nacogdoches
- When
- June 2, 6:55 PM CST
- Where
- Nacogdoches County, 3.79 mi SE of Melrose
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.539, -94.427
Quarter size hail reported in the Sand Hill community.
Thunderstorm Wind, Smith
- When
- June 2, 7:00 PM CST
- Where
- Smith County, 1.5 mi NNE of Peaceful Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.320, -95.310
Thunderstorm Wind, Bowie
- When
- June 2, 7:00 PM CST
- Where
- Bowie County, 2.88 mi W of Defense
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.380, -94.300
A tree was snapped next to a home on FM Road 3098 northwest of Redwater.
Thunderstorm Wind, Gregg
- When
- June 2, 7:18 PM CST
- Where
- Gregg County, 0.9 mi SE of Footes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.440, -94.790
Multiple trees and power lines downed.
Thunderstorm Wind, Rusk
- When
- June 2, 7:46 PM CST
- Where
- Rusk County, 2.15 mi NNE of Dirgin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -94.570
Several trees downed near Martin Creek Lake State Park.
Thunderstorm Wind, Panola
- When
- June 2, 7:54 PM CST
- Where
- Panola County, 0.69 mi S of Beckville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.240, -94.450
Trees and power lines downed in Beckville.
Thunderstorm Wind, Panola
- When
- June 2, 8:09 PM CST
- Where
- Panola County, De Berry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.300, -94.170
Trees and power lines downed in De Berry.
Flash Flood, Shelby
- When
- June 2, 10:05 PM CST to June 3, 12:45 AM CST
- Where
- Shelby County, Center to 0.3 mi W of Center
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -94.180
Flash flooding reported with Highway 96 at Southview Circle covered in high water.
Flash Flood, Shelby
- When
- June 2, 10:15 PM CST to June 3, 12:45 AM CST
- Where
- Shelby County, 1.38 mi N of Shelbyville to 1.19 mi NNW of Shelbyville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.770, -94.080
Flash flooding reported with Highway 87 South between Center and Shelbyville covered in high water.
Flash Flood, Cherokee
- When
- June 2, 10:28 PM CST to 11:45 PM CST
- Where
- Cherokee County, 0.69 mi N of Jacksonville to 1.12 mi N of Jacksonville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 31.960, -95.270
Flash flooding reported with several roads closed in Jacksonville.
Flash Flood, Nacogdoches
- When
- June 2, 10:30 PM CST to June 3, 12:45 AM CST
- Where
- Nacogdoches County, 0.91 mi NE of Nacogdoches to 1.07 mi NE of Nacogdoches
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.610, -94.660
Flash flood reported with parts of Pearl Street in Nacogdoches covered in high water.
Flash Flood, Nacogdoches
- When
- June 2, 10:50 PM CST to 11:45 PM CST
- Where
- Nacogdoches County, 0.69 mi N of Looneyville to 1.37 mi NE of Looneyville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.760, -94.850
Flash flooding reported along FM Road 225 between Douglass and Cushing, resulting in the road being closed.
Flood, Gregg
- When
- June 3, 10:00 PM CST to June 19, 7:00 AM CST
- Where
- Gregg County, 2.34 mi E of Melrose to 3.03 mi N of (Ggg)gregg Co Arpt L
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 32.431, -94.760
Widespread heavy rainfall of three to six inches with isolated higher amounts occurred across much of the Sabine River basin of East Texas from June 2nd through June 4th, inundating the basin and especially points farther upstream and namely at Longview. As a result, the Sabine River rose rapidly into major flood stage (35 feet) late on June 10th and eventually crested near 35.9 feet on June 11th. The river remained in moderate flood stage (30 feet) through mid morning on June 19th before receding through late June.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 2 to 4, 20244 deaths · 1 event
- Tornadoes and Hail in Texas, June 2, 202412 injured · $500,000 · EF3 · 5 events
- Wildfire in Florida, June 2, 20241 death · 1 injured · 1 event
- Tornadoes and Flash Flood in North Dakota, June 2, 2024$2.3 million · 2 in hail · 18 events
- Tornado and Hail in South Dakota, June 2, 2024$30,000 · EF2 · 4 events
- Hail and Damaging Winds in Nebraska, June 2, 2024$478,000 · 1.75 in hail · 32 events
- Tornado and Flash Flood in Minnesota, June 2 to 3, 2024$400,000 · EF0 · 13 events
- Flood and Hail in Minnesota, June 2 to 3, 2024$332,000 · 1 in hail · 2 events
- Damaging Winds and High Wind in Nebraska, June 2, 2024$130,000 · 57 kt wind · 12 events
- Hail in Nebraska, June 2, 2024$100,000 · 2 in hail · 6 events
- Flash Flooding and Flooding in Puerto Rico, June 2 to 3, 2024$61,000 · 14 events
- Flash Flood and Flood in Nebraska, June 2 to 4, 2024$35,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194744, 1194760, 1194747, 1194745, 1194748, 1194751, 1194391, 1194754, 1197502, 1194392, 1194756, 1194752, 1197503, 1194749, 1194762, 1194757, 1194755, 1194758, 1194759, 1194960, 1194962, 1194963, 1194964, 1194965, 1197571.